Alert archive / Illinois / Tornado Warnings in 2004
Tornado Warning 59, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Oct 29, 2004, 6:59 PM CDT for Ford County, Livingston County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 29, 2004, 6:59 PM CDT (23:59 UTC)
- Expired
- Oct 29, 2004, 7:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
Counties Ford County, IL, Livingston County, IL
The radar
The Lincoln radar (KILX), 88 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 12.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 859 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KLOT 292359 TORLOT ILC053-105-300045- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHICAGO IL 657 PM CDT FRI OCT 29 2004 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN LIVINGSTON COUNTY IN CENTRAL ILLINOIS FORD COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 745 PM CDT * AT 653 PM CDT...DOPPLER RADAR INDICATED STRONG ROTATION IN A SEVERE THUNDERSTORM 10 MILES WEST OF GIBSON CITY...MOVING NORTHEAST AT 30 MPH. * THE TORNADO IS EXPECTED TO PASS... 7 MILES NORTHWEST OF GIBSON CITY BY 705 PM CDT 7 MILES SOUTHEAST OF PIPER CITY BY 735 PM CDT WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. LAT...LON 4057 8870 4040 8861 4049 8812 4083 8814 $$ MERZLOCK
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Oct 29, 6:30 PM CDT, 29 minutes earlier.
Area forecast discussion, Oct 29, 6:30 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 630 PM CDT FRI OCT 29 2004 .DISCUSSION FOR EVENING GRIDS/ZONES... IN SHORT TERM...SHRA AND FEW TSRA DVLPG IN CNTRL IL INTO NERN IL WHERE CLRG HAS ALLOWED MAX SFC HEATING...AND TAIL OF MINOR SHRTWV MOVG ACROSS SRN WI PROVIDING MID LVL UVV. WITH SHRTWV MOVG BY THIS AFTN AND SUN LOWERING...THIS ACTIVITY EXPECTED TO AFFECT SERN PORTION OF CHI METRO AREA BEFORE DYING OFF BY ERLY EVE. FOR LATER TONIGHT...FOCUS ON DVLPG LN OF TSRA AHEAD OF CDFNT EXTENDING S ACROSS PLAINS FM DEEP SFC LO IN ERN SD. AS UPR LO MOVS NEWRD FM WRN NEB TO SWRN MN THIS EVE...CDFNT TO PUSH E ACROSS IA AND TO MS RIVER...CONTG ACROSS IL LATE EVE AND OVRNGT. LN OF TSRA EXPECTED TO BE MAINTAINED THRU NIGHT WITH INCREASING DYNAMICS AS UPR SYS CONTS TWRD WRN GRTLKS. GIVEN 50KT WNDS AROUND 1KM AGL IN FCST SOUNDINGS HAVE INCLUDED DAMAGING WND POTENTIAL IN GRIDDED AND WORDED FCSTS FOR TONIGHT. SHUD BE RATHER QUICK EVENT WITH NARROW SQUALL LN MOVG RAPIDLY THRU. WITH SYSTEM PULLING AWAY SAT MOVG INTO AND THRU NRN GRTLKS ANY REAL THREAT OF WRAP AROUND -SHRA EXPECTED TO BE FM FAR NRN IL NWRD...THO MODELS SHOW SOME LWR LVL MOISTURE FURTHER S INTO FA SO EXPECT PTLY CLDY BCMG MSTLY CLDY DURG DAY. MAIN EVENT WILL BE WNDS ON SAT. AT PRESENT...EXPECT WNDS TO FLIRT WITH ADVISORY THRESHOLD (SUSTAINED 30+ OR G45+) AS STRONG UNIDIRECTIONAL WNDS UP THRU H8 MIX DOWN. DRY AND CALMER FOR SUN AS SYSTEM CONTS TO DEPART ACROSS SRN QUEBEC AND RIDGING BUILDS IN AHEAD OF DEEPENING TROF ACROSS ROCKIES. THREAT OF -RA MON AS ENERGY EJECTS FM WRN TROF INTO MID MS VALLEY. ELECTION DAY LOOKS DRY AS MAIN UPR LO MOVS INTO SRN PLAINS AND ASSOCIATED SFC LO MOVS ACROSS LWR MS VALLEY. TRS && .AVIATION FOR 00Z TAFS... WATCHING 2 AREA TS AT 23Z. FIRST COMING NE FROM C IL SHOULD MISS THE CHI TAFS AND MOVE INTO GYY AREA 01-02Z WEAKENING AS THEY MOVE IN. NEXT IS LINE NOW FORMING C IA. THIS SHOUD MOVE RAPIDLY E NEXT FEW HOURS TO RFD BY 04Z AND THEN CHI SITES 05-06Z. LOOKING FOR QUICK MOVE THRU. POTENTIAL FOR SOME STRONG GUSTS WITH LINE. FIGURING A FEW BREAKS IN THE LINE. FROPA ABOUT 2-3 HOURS BEHIND LINE WITH SW FLOW GOING WSW TOMORROW MORNING. ONCE DAY MIXING BEGINS TOMORROW SHOULD SEE GUSTS INTO THE L-M 30KT RANGE THRU AFTERNOON WITH BACKWASH STRATUCU DECK IN AFTERNOON. AF && .LOT...WATCHES/WARNINGS/ADVISORIES... .IL...NONE .IN...NONE .LK MI...NONE
Hazardous weather outlook, Oct 29, 6:40 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 640 PM CDT FRI OCT 29 2004 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-019 -301100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 640 PM CDT FRI OCT 29 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS WEST OF A JANESVILLE TO STERLING LINE WITH A SLIGHT RISK ELSEWHERE. THE MAIN SEVERE WEATHER THREAT IS A SQUALL LINE WITH DAMAGING WIND GUSTS. ISOLATED TORNADOS EMBEDDED IN THE LINE ARE ALSO POSSIBLE. AT 630 PM A LINE OF SEVERE STORMS WAS RAPIDLY FORMING OVER CENTRAL IOWA. THIS LINE IS EXPECTED TO RAPIDLY MOVE EASTWARD TONIGHT. CURRENT TIMING IS TO HAVE THE LINE OF STORMS NEAR A LINE FROM ROCKFORD TO PEORIA BY 11PM...A CHICAGO TO WATSEKA LINE FROM ABOUT MIDNIGHT TO 1AM AND THEN VALPARAISO BY 230AM. IN ADDITION TO THE MAIN LINE OF STORMS, SOME SCATTERED STORMS ARE EXPECTED SOUTHEAST OF A STREATOR TO GARY LINE THROUGH 9PM. SMALL HAIL AND GUSTY WINDS TO 40 MPH ARE EXPECTED WITH THESE STORMS .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS OF 25 TO 35 MPH WILL OCCUR SATURDAY...WITH GUSTS TO AROUND 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE) LMZ740>746-766-301100- WINTHROP HARBOR TO WILMETTE HARBOR-WILMETTE HARBOR TO NORTHERLY ISLAND-NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-LAKE MICHIGAN- 630 PM CDT FRI OCT 29 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR LATE TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATE TONIGHT. A SQUALL LINE IS EXPECTED TO MOVE EAST ACROSS SOUTHERN LAKE MICHIGAN BETWEEN MIDNIGHT AND 2AM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GALE FORCE WINDS TO 40 KNOTS WILL OCCUR SATURDAY INTO SATURDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE)
Nearby
Tornado Warnings in Illinois, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.